Venlafaxine

Discussion in 'Therapy and Medication' started by FrainBart, Jan 17, 2014.

  1. FrainBart

    FrainBart Staff Alumni

    I am being put on venlafaxine, was just wondering if any one else had /has/is on this?
     
  2. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    I was on its sister drug, Duloxetine which I believe works very similarly to Venlafaxine. It's the only drug I ever had side effects with, I had nausea constantly for the first month and my pupils turned black. It also sent me manic.
     
  3. cownes

    cownes Well-Known Member

    I am on Venlafaxine have been since Dec 2012. I would make sure that you dont miss a dose of this medication as you will really know about it the withdrawl can happen very fast and the feelings are horrible so make sure you dont miss a dose. I always have a spare tablet in my own bag etc to make sure i have availability of the medication if im out and about and have forgot to take it. If you have any specific questions feel free to PM me as i dont always check her regularly.
     
  4. FrainBart

    FrainBart Staff Alumni

    Thank you for the replies. I guess I am mostly cautious of the side effects and how it will interfere/benefit my life. does it help for anxiety, has it lifted mood wise
     
  5. cownes

    cownes Well-Known Member

    It helps me massively with anxiety it was an add on medication for me to mirtazapine. My mood i cant say its improved on it but it has had a hell of a lot to deal with at the moment so it really wouldn't be fair to judge it on that front but im glad im on these meds while going through this and not having to face it all without them as its certainly has kept me going so to speak. The biggest side effect i get is and i know it sounds stupid but yawning. I hit a time in the day usually 5pm when i get very very tired, and when i first started taking it often needed a power nap until my body adjusted to it, but at this time i continually yawn repeatedly for about 40 mins so i looked it up and it is listed in the side effects. If you miss it you get like electrical impulses and fuzzy head that makes the simplest of tasks hard to focus on. The only thing i worry about this medication is coming off it as if u read up on that it seems to be a hell of a medication to come off but lots of people have said how much of a life saver it has been to them so it was a risk i was prepared to take.
     
  6. Terry

    Terry Antiquities Friend Staff Alumni

    Just to agree with Cownes, if I ran out I would shake from head to foot and feel absolutely terrible; the withdrawl was so bad that I stopped taking it and basically cold turkeyed myself off of it.
     
  7. Acy

    Acy Mama Bear - TLC, Common Sense Staff Member Safety & Support

    I was on it for quite a long time. Missing one dose was usually not bad, but missing more than one dose resulted in nausea and a nasty headache. Recently, doc weaned me off Venlafaxine very slowly, with virtually NO PROBLEMS, and started me on a different SSRI.
     
  8. my own enemy

    my own enemy Member

    I've been on several SSRI's/SNRI's, among them venlafaxine. The withdrawal of venlafaxine was the worst (felt like getting electric jolts, very irregularly - among other things, but that was the worst. although not everyone experiences this).
    All SSRI/SNRI (to me) did the same. The first 2 to 3 weeks I felt like I was constantly on XTC. Which was nice for about a day. After that you want it to stop.

    If you recognise this, talk to your doctor about remergon, that's what worked best for me (if it worked at all) because the effects were a lot more subtle. In the end, no meds really "worked" for me. i don't wish to elaborate on this because you might stick that idea in your head (ppl are very susceptible for these things when they are in a vulnerable place).

    I cannot stress this enough: Everyone reacts differently to different kinds of anti-depressants. Talk to your doctor about the effects if they bother you too much, or if you feel they don't quite do what you expect.
     
  9. FrainBart

    FrainBart Staff Alumni

    Last night was my first dose of venlafaxine, it gave me an odd dream, but strangely (as I am still taking mirtazapine) I got my first decent night sleep for a long while, I woke up feeling refreshed and awake (though I did go back for a doze not long after waking up for I dont know why). its given me a few sharp pains in the nexk and woke up with pins and needles all over through the night but really for side effects wise I think its looking positive for me.